Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Metallic Taste
Apr 28, 2006

Dear Bob,

Thank you for the time and effort you put into this website by providing informative and comforting information!

I was recently diagosed positive (4/14/06), but was fortunate to be tested and diagonosed during the window when a second band on my Western Blot was turning positive. I have been blessed in becoming asscociated with UCLA's CARE clinic in Los Angeles.

As of 4/17/06, my TD4 absoulte are 599 and my viral load was 77,900 (4/6/06). No action or medications are being prescribed at this time. My question: I am experiencing a slight "metallic taste" in my mouth, which comes and goes. The taste is reminiscent one sometimes gets when taking antibiotics.

Have you ever heard of this, or is this "normal" given my recent diagonsis?

Thank you for your time!

Metallic Mouth Los Angeles

Response from Dr. Frascino

Hi Metallic Mouth,

Sorry to hear about your recent diagnosis, but I'm glad you are hooked into an excellent HIV/AIDS health care setting. The director of research there, Dr. Ron Mitsuyasu, is a good friend of mine. Please send him my best regards if you happen to see him.

Regarding your intermittent metallic taste, I wouldn't say taste perversion is "normal," but since it comes and goes, I also don't believe it's anything serious. You're correct: medications are often the cause not only antibiotics, but other meds can do this as well, even some "over the counter" products. I get a severe taste-perversion syndrome whenever I have to eat dinner at my in-laws' house. But perhaps that is normal, as they are Norwegian (read: cooking-challenged) and I'm Italian (read: good cooking and tasty foods are a way of life!) At any rate, next time you visit the UCLA CARE clinic, mention the taste problem to your HIV specialist. He or she will examine your mouth, check for acid reflux and other common ailments, review medication side effects of any non-HIV meds you may be taking, etc.

Stay well, Metallic Mouth Guy!

Dr. Bob


Previous
helping out?
Next
Kaletra

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement